MAUDE Adverse Event Report: RICHARD WOLF GMBH ERAGON MODULAR; INTESTINE GRASP. FORCEPS INSERT Ø 5MM

RICHARD WOLF GMBH ERAGON MODULAR; INTESTINE GRASP. FORCEPS INSERT Ø 5MM
Model Number 8393249
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rwgmbh will submit a follow-up report if new information becomes available.
 
Event or Problem Description
Richard wolf gmbh reference: (b)(4).Richard wolf gmbh in knittlingen /manufacturer was informed about the following: description of incident/claim: item 8393249 lot 4500250452, instrument was being used for a laparoscopic bowel case.Once the case had finished the scrub nurse realized that an instrument was damaged and that a piece was missing.After an xray of the patient the missing piece was located in the patient who was subsequently re-opened and the piece was removed.Patient had to return to theatre and be anesthetized for a 2nd time to remove broken item.Rwgmbh mdr awareness date: (b)(6) 2022.
 
Event or Problem Description
Richard wolf gmbh reference: (b)(4).The purpose of this submission is to provide corrections and new informations received from rwgmbh.See h10.Correction: rwgmbh mdr awareness date: 24-nov-2022.
 
Additional Manufacturer Narrative
Follow-up report #1 is to provide fda with corrected data and new informations.New information: b4, b5, g6, and h2.Corrected data: -g3 (date received by manufacturer): november 24, 2022.-e1 (initial reporter name and address).
 
Additional Manufacturer Narrative
Follow-up report #2 is to provide fda with the results of the device investigation.New information: b4, b5, d9, g3, g6, h2, h3, h6 (type of investigation, investigation findings, investigation conclusions), h7, and h10.The defective inner part of the forceps was sent to richard wolf in knittlingen for examination.It was found that one fork on the holder part was broken.The second fork was bent and cracks were already visible.The holder part was torn off.The two jaws were not available for examination.However, it can be seen on a picture that all parts of the inner part of the forceps were present after the recovery of the broken pieces.The bowel grasping forceps 8393249 from lot 4500250452 was booked into stock at richard wolf in knittlingen with a quantity of (b)(4) pieces on 04/12/2018.The lot 4500250452 was completely sold out in the period 13/12/2018 to 22/02/2019.To the company hsl (distributor in ireland) 2 grasping forceps from lot 4500250452 were sold on 22.02.2019.On 07/02/2019 a complaint was made about a grasping forceps from lot 4500250452 from oman.The reason given for the complaint was "tissues gets strip while holds in process".However, the inspection did not reveal any defect.No other intestinal forceps from lot 45002580452 have been complained about so far.In the corresponding risk analysis b1-2 rev.05, manufacturing-related, handling-related and design-related hazards with regard to a functional impairment as well as risks due to an unusable product with the corresponding extent of damage and the assumed probability of occurrence were considered and assessed with an acceptable risk.Since no new risks have arisen from the investigation of the current complaint case, the risk assessment remains valid in view of the facts described.The user is advised in the associated instructions for use ga-s027 / en / 2019-11 v10.0 / pk19-9850 under chapter 10 application that the limited stability of the product must be taken into account during application."10 use warning.The products have only limited strength! excessive force will cause damage, impair the function and therefore endanger the patient.Immediately before and after use, check the products for damage, loose parts and completeness.Make sure that no missing instrument parts remain in the patient.Do not use products that are damaged, incomplete or have loose parts.".Visual inspections before and after use as described in chapters 10 and 11.2 serve to detect damage at an early stage.The exact circumstances that led to the loss of parts not being noticed during the actual operation are not known.The patient was examined radiographically and the broken-off parts of the intestinal forceps were completely removed from the patient.Due to the strong mechanical deformation of the instrument, mechanical overload is considered to be the cause.Richard wolf assumes user error.A general product or construction problem is not recognisable.From a manufacturing or design point of view, no systematic defect could be deduced at this time, so that no measures were considered necessary.
 
Event or Problem Description
Richard wolf gmbh reference: (b)(4).The purpose of this submission is to report the results of the device evaluation.See h10.Device evaluation: rwgmbh mdr awareness date: 12-jan-2023.

Brand Name
ERAGON MODULAR
Common Device Name
INTESTINE GRASP. FORCEPS INSERT Ø 5MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
75438, knittlingen, germany
GM  
Manufacturer Contact
oliver ehrlich
pforzheimer strasse 32
75438 knittlingen, germany 
GM  
MDR Report Key16055635
Report Number9611102-2022-00063
Device Sequence Number5237405
Product Code GCJ
UDI-Device Identifier04055207055731
UDI-Public04055207055731
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K935270
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number8393249
Device Catalogue Number8393249
Device Lot Number4500250452
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2022
Supplement Date Received by Manufacturer11/24/2022
01/12/2023
Initial Report FDA Received Date12/27/2022
Supplement Report FDA Received Date01/11/2023
01/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown